MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F95MBER120
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed a leak near the hub.Evaluation revealed kink in the strain relief and a puncture at the kinked location.If the benchmark is advanced at an angle, damage such as a kink may occur.The damage likely contributed to the reported leak near the hub.During evaluation, the benchmark was flushed with a syringe and a leak was observed near the hub.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization middle meningeal artery (mma) using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra catheter, and a guidewire.During the procedure, the physician gained access to the left common carotid using a non-penumbra catheter through the benchmark.After gaining access, the physician removed the non-penumbra catheter and noticed that blood was leaking near the hub.Therefore, the benchmark was removed and was not used for the remainder of the procedure.The procedure was completed using another benchmark.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18689175
Report Number3005168196-2024-00049
Device Sequence Number7233596
Product Code DQY
UDI-Device Identifier00815948025202
UDI-Public815948025202
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F95MBER120
Device Lot NumberF00009265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Initial Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale
Date Report Sent to FDA01/01/2005